MAUDE Adverse Event Report: 3M UNITEK CORPORATION 3M UNITEK TRANSBOND PLUS SELF ETCHING PRIMER; AGENT, TOOTH BONDING, RESIN

3M UNITEK CORPORATION 3M UNITEK TRANSBOND PLUS SELF ETCHING PRIMER; AGENT, TOOTH BONDING, RESIN
Catalog Number 712-090
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tooth Fracture (2428)
Date of Event 05/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event may be related to the previously compromised restoration of the tooth.Since this event involved two medical devices, two manufacturer reports are being submitted.This report (2020467-2018-00002) represents the second medical device, and 2020467-2018-00001 represents the first device.
 
Event or Problem Description
On (b)(6) 2018, 3m was notified that a female patient, approximately (b)(6), had a large buccal filling break off from a previously restored upper pre-molar tooth upon debonding of a 3m apc ii clarity advanced ceramic bracket.The break was reported to be down to dentin.The bracket had been in place for approximately 18 months.The orthodontist reported that the large filling/restoration on the tooth did not look normal.Other products used when the bracket was initially bonded included a non-3m brand etchant.In addition, although the brand of the primer or catalog number was not disclosed by the reporting facility, based upon a description of the product and sales history, it is suspected that 3m transbond plus self etching primer was also potentially used.

Brand Name
3M UNITEK TRANSBOND PLUS SELF ETCHING PRIMER
Common Device Name
AGENT, TOOTH BONDING, RESIN
Manufacturer (Section D)
3M UNITEK CORPORATION
2724 south peck rd.
monrovia CA 91016 5097
MDR Report Key7631099
Report Number2020467-2018-00002
Device Sequence Number16592956
Product Code KLE
UDI-Device Identifier00652221109170
UDI-Public00652221109170
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K001494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number712-090
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2018
Initial Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;